Volume 7, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 5, 2511–3139
Issue 4, 1881–2509
Issue 3, 1249–1879
Issue 2, 627–1247
Issue 1, 1–625

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The center of some braid groups and the Farrell cohomology of certain pure mapping class groups

Yu Qing Chen, Henry H Glover and Craig A Jensen

Algebraic & Geometric Topology 7 (2007) 1987–2006

arXiv: 0712.3334

Abstract

In this paper we first show that many braid groups of low genus surfaces have their centers as direct factors. We then give a description of centralizers and normalizers of prime order elements in pure mapping class groups of surfaces with spherical quotients using automorphism groups of fundamental groups of the quotient surfaces. As an application, we use these to show that the p–primary part of the Farrell cohomology groups of certain mapping class groups are elementary abelian groups. At the end we compute the p–primary part of the Farrell cohomology of a few pure mapping class groups.

Keywords
braid group, mapping class group, normalizer, centralizer, cohomology of groups
Mathematical Subject Classification 2000
Primary: 20F36, 20J06
References
Publication
Received: 14 March 2007
Revised: 16 September 2007
Accepted: 5 October 2007
Published: 26 December 2007
Authors
Yu Qing Chen
Department of Mathematics and Statistics
Wright State University
Dayton
OH 45435-0001
Henry H Glover
Department of Mathematics
Ohio State University
Columbus
OH 43210-1174
Craig A Jensen
Department of Mathematics
University of New Orleans
New Orleans
LA 70148